MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130)
Date of Event 03/07/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: product id: evolutfx-23 (serial: (b)(6)); product type: 0195-heart valves; implant date (b)(6) 2025; explant date n/a.Product id: d-evolutfx-2329 (lot: 0012526061); product type: 0195-heart valves; implant date n/a; explant date n/a.Product id l-evolutfx-2329 (lot: 0012526084); product type: 0195-heart valves; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the implant of the transcatheter bioprosthetic valve into a fragile patient with type iv lung cancer, the right carotid access was used.Once the guidewire entered the ventricle, the patient went into cardiac arrest.After 20 minutes of resuscitation, the implant team decided to implant the valve to see if the patient would recover.The patient died.Additional information was received that a medtronic (confida) guidewire was used during the procedure.Per the physician, the cause of death was ventricular fibrillation and cardiorespiratory arrest, which the patient's underlying medical history contributed to due to being high risk from comorbidity, severe lung disease, and severe malnutrition.After the valve was implanted, no obstruction of the coronary arteries or rupture was noted.
 
Additional Manufacturer Narrative
Updated data: b5.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received which indicated that per the physician, neither the guidewire, valve, nor the delivery catheter system caused or contributed to the adverse events.
 
Additional Manufacturer Narrative
Updated data: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the patient was in extremely fragile condition with stage iv pulmonary artery disease prior to the valve implant procedure.They were evaluated for a valve due to severe aortic stenosis.It was not possible to use viable femoral access, therefore right carotid access was used as an alternative strategy.Prior to the 23 millimeter (mm) valve being inserted into the patient, as the guidewire crossed into the left ventricle, the patient suffered cardiac arrest.Advanced cardiopulmonary resuscitation (cpr) was performed immediately, which lasted more than 20 minutes without restoring spontaneous circulation.Up to this point, the valve had not been inserted, implanted or interacted with the patient in any way.In an attempt to reverse the patient's critical condition, the medical team decided to proceed with the implantation of the valve as a last resort hoping to restore cardiac function.However, the patient never regained effective circulation and they died during the procedure.The fatal outcome was noted to be due to the patient's underlying critical illness and extreme instability.Therefore, the device did not contribute to or worsen the reported event.During the procedure and afterwards, the lead implant physician stated " the valve did not cause any harm to the patient.The device was not involved in the cardiac arrest or the patient's hemodynamic deterioration.".

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21709183
Report Number2025587-2025-02169
Device Sequence Number21320312
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92206879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/23/2025
05/15/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/25/2025
05/16/2025
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age77 YR
Patient SexFemale
Patient Weight65 KG